Pacemaker side effects

Common Questions and Answers about Pacemaker side effects

pacemaker

Can you be more specific about the 'extreme' increases in heart rate? It is quite normal for someone to be totally relaxed in a chair with a pulse of 60-70 and then upon suddenly standing up seeing it jump to 100-110. The heart simply kicks into action and settles down again. I just fitted my monitor to try it out. I had a pulse of 65 sitting in a chair. I stood up and it went to 102 but soon dropped back to 72.
Thanks, I just had my check up on Tuesday, everything looked ok. I am taking metoprolol 50mg, it could be side effects from this drug? I had blood tests done yesterday and they are find...I feel very weak, not hungry at all, in the mornings until mid afternoon and then I recover a bit until the next day that I feel the same again...do not know what to do...the doctor cut the dose to 25mg, but I still feel weak. Any help is highly appreciated.
A second attempt at finding the source of the arrhythmia with ablation of the source is a second option. Medications do have side effects but are a good option for some people. Your prior surgery could be part of the reason you are having these arrhythmias but it would be difficult to say for sure. The approach of trying medications first before a pacemaker is reasonable and may be worth a try. Ultimately however the choice is up to you.
I talk with him about medication dose levels and side-effects. I even study test results, e.g., an echocardiogram last month. In it I found my left atrium had shrunk from it too large size...I had heart surgery about two years ago. While I never spoke directly with my cardiologist I did discuss the good news with his nurse. She said he agrees that my "reading" is correct and he prescribed a follow up echo in six months to see if the good progress continues...
I used both, and found that side effects are similar; tiredness, weight gain, and a slow pulse. Side effects are more pronounced as the dosage is increased. I had dosages from 25mg to 200mg. daily. Other reported effects are loss of libido, tightness in the chest, itching, irregular breathing, and irregular heartbeat. If you have any further questions, I'd be happy to respond based on my experience with the drug.
The dosage was gradually increased and for the last two weeks I was taking 450mg daily. The side effects were a messed up stomach and the worst was extreme fatigue,to the point that with my doctors approval I stopped taking the drug. If at all possible I do not want to go back to amiodarone We had started with Coreg as an alternative, but had to drop it as the dosage that would have helped my A-Fib, dropped my blood pressure below 90/60.
She was put on 200 mg daily of Amiodarone about one year ago. The side effects were bad enough to result in 3 hospital stays. She was never monitored while on the medication. Doctors would not discuss the posibility of Amiodarone causing her problems, until she had a seizure in the cardiologist's office. She has been off the medication for 14 days. When can she expect to see some relief from side effects?
chkbkr, If I cannot be restored to sinus rhythm or be paced physiologicaly from RA what are my options? There are a variety of pacing modes that might help alleviate your symptoms. First, I would make a serious attempt to get back in sinus rhythm if that has not been tried. I wouldnt be overly concerned with the pacing site for now. Todays devices have several modes that can be adjusted to try to alleviate pacemaker induced symtoms. Other pacing sites? Different type of pacemaker?
e no history of lethal rhythms or no history of lethal rhythms long enough to warrant therapy). Amiodarone have frequent side effects, most (but not all) are associated with long term use. Obviously it is not a case with using LifeVest. On the other hand you mentioned that biventricular pacemaker helps for ‘irregular beats’. If that’s the case amiodarone could be a better choice as it may suppress some of the irregular beats (including most frequent complex arrhythmia i.
i have not had one bout of rapid afib since albation and I have been having them about every other day before so i am keeping my fingers crossed??? My cardiologist and EP have me taking Rthymol 150mg Tid and I hate it!! Side effects are horrible!!!! I also take ASA 81mg once a day and Mag 250 once a day!! I have been in great health up until this so I must say I was a bit surprised by this..No heart issues in my family?? I am not a smoker and never have been..
Everyone tells patients how good you will feel after an implant and that this will help, but you never hear doctors telling patients about the bad side effects of a pacemaker. Good luck to you !
Anyone out there who has had a similar problem with heart irregularity and used a beta blocker and had these side effects. I'm not afraid of a pacemaker. I don't think I've ever had a high heart beat, maybe in the 50's or low 60's. I've never been able to get my pulse up to 100. My blood pressure has been 130 over 70 for years, no problems there. Thanks for any feedback. Not sure if I come back here to see if there are comments or someone will e-mail me at ***@**** Thaks.
I'm 34 and have a pacemaker because of heart block caused by one of those ablation procedures for rapid heartbeat--one of those "unfortunate" side effects. I myself also had a recalled device from Guidant. My pacer was a Pulsar Max DR Model 1270. I am completely dependent on mine and my cardiologist strongly recommended replacement, so I got a new pacer in August, 2005. My new one is an Insignia Ultra though, hopefully not the same on recall mentioned earlier.
I had had the pvcs for at least 25 years so I was used to them and they did not scare me. At one point, I tried anti-arrythmics, but YUK to the side effects. My doctor suggested ablation(s) and I decided to go for it. My procedures lasted about 6.5 hours, but I was multi-focal and they were ablating conservatively. I wasn't able to go home until the next day, but probably because I had to lie flat for 6 hours and wasn't in my room until 4:00pm.
Hi I'm 16 and i suffer from SVT. I've had 2 ablations now, and I'm going for my third. side effects from my operation are being extremely tired. Waking up from the operation means all you wanna do is sleep. i know this may sound gross but when needing to get up from your bed and go to the bathroom, you can't even walk. browsing becomes appear 3 days after, n you're groin and arm, they seems to go away after 3-4 weeks.
He also insisted that I immediately be transported to the hospital for a pacemaker, that day - before the evening. Once or twice a month, I do feel a bit lightheaded but usually after just standing up quickly, No other symptoms than that. here is what the Dr. noted on my chart "1st deg Blk w/episodes of 2nd deg and 5 Multifocal VE beats & SV beats. Included in the SV Beats were 8 couplets. There were 64 episodes of Bradycardia & 1,763 pauses. Longest pause @ 6.3 secs.
I went in for my check-up and the doctor said my EKG looked much better and that if I felt ok I could hold off on the pacemaker which is great for me! I am still having some side effects from the medicine but nothing that makes me want to stop taking it because it is working so well. I have started swelling though all over and asked the doctor about it. He did not think it was a side effect of the medicine and said we would check my heart function the next time he sees me.
Has anyone experienced any bad side effects from the hcg shots? I am administering them myself and just want to know what to look out for.
Then, back in March 09 it was necessary to implant a defibrillator/pacemaker. My concerns are the side effects of the medicine he has to take. It's really bringing him down. He takes simvastatin, as well as amniodorine (not sure about spelling). The main side effects are with his mouth, tongue and lips. It really is not visibly noticeable, but his mouth is so dry and he says his tongue feels swollen and sometimes sticky. Same problem with his lips.
MedHelp Health Answers